Alert archive / New York / Winter Weather Advisories in 2012

Winter Weather Advisory 9, NWS Buffalo, NY

February 22, 2012Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter weather advisory at Feb 22, 2012, 10:08 PM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 10:08 PM EST (03:08 UTC)
Expired
Feb 23, 2012, 3:37 AM EST
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS41 KBUF 230308
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1008 PM EST WED FEB 22 2012

NYZ006>008-231100-
/O.NEW.KBUF.WW.Y.0009.120223T0308Z-120223T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1008 PM EST WED FEB 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

* LOCATIONS...THE HIGHER TERRAIN OF THE EASTERN LAKE ONTARIO
  REGION.

* TIMING...THROUGH EARLY THURSDAY MORNING.

* HAZARDS...SNOW...WHICH MAY BE BRIEFLY MODERATE TO HEAVY AT
  TIMES.

* ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 5 INCHES ACROSS THE
  HIGHER TERRAIN...WITH SOMEWHAT LOWER AMOUNTS ACROSS THE LOWER
  ELEVATIONS

* VISIBILITIES...A HALF MILE OR LESS AT TIMES.

* IMPACTS...SLIPPERY SNOW COVERED ROADWAYS AND GREATLY REDUCED
  VISIBILITIES...LEADING TO HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

JJR
1 follow-up statement
846 
WWUS41 KBUF 230837
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
337 AM EST THU FEB 23 2012

NYZ006>008-230945-
/O.CAN.KBUF.WW.Y.0009.000000T0000Z-120223T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
337 AM EST THU FEB 23 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

STEADY SNOW HAS TAPERED OFF TO SNOW SHOWERS...WITH LITTLE
ADDITIONAL ACCUMULATION EXPECTED.

$$

APFFEL

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 22, 7:38 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 22, 7:38 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
738 PM EST WED FEB 22 2012

.SYNOPSIS...
A WEAK COLD FRONT THAT BROUGHT OCCASIONAL SHOWERS TO THE AREA WILL
SLIDE OFF THE EAST COAST BY DAYBREAK. A SERIES OF LOW PRESSURE
SYSTEMS WILL CROSS THE GREAT LAKES THROUGH THE WEEK FOLLOWED BY A
COLDER SPELL FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 735 PM...HAVE TWEAKED THE FORECAST A SECOND TIME BASED ON
THE 00Z OBS AND RADAR TRENDS. REGIONAL RADARS SHOW THAT THE BAND
OF HEAVIEST SNOW HAS TEMPORARILY SHIFTED A LITTLE NORTHWARD AND
REMAINS MOST PERSISTENT ACROSS NIAGARA AND ORLEANS COUNTIES AT THE
MOMENT...THOUGH UPSTREAM DEVELOPMENTS STILL SUGGEST THAT THE AXIS
OF THE HEAVIEST PRECIP WILL BE SHIFTING A BIT FURTHER SOUTHWARD
OVER THE NEXT 1-2 HOURS. THE MAIN FOCUS OF THIS SECOND UPDATE WAS
TO LOWER TEMPS A LITTLE MORE BASED ON RECENT OBS...AS WELL AS UP
ACCUMS A BIT MORE ACROSS NIAGARA AND ORLEANS COUNTIES BASED ON
CURRENT RADAR TRENDS. SOME UPWARD ADJUSTMENT TO ACCUMS WAS ALSO
MADE ACROSS THE GENESEE VALLEY/FINGER LAKES...WHERE TEMPS ARE
COOLING OFF A LITTLE FASTER NOW...AND SNOW SHOULD BECOME MORE
PREVALENT A BIT LATER ON THIS EVENING BASED ON UPSTREAM RADAR
TRENDS. NO SIGNIFICANT CHANGES OTHERWISE...THE PREVIOUS NEAR TERM
DISCUSSION FOLLOWS BELOW...

AS OF 630 PM...LATEST SURFACE ANALYSIS AND OBS OVER THE PAST
COUPLE OF HOURS SHOW THE SURFACE COLD FRONT CONTINUING TO SAG
SLOWLY SOUTHWARD...WITH THE BOUNDARY NOW DRAPED FROM JUST SOUTH OF
JAMESTOWN...EAST-NORTHEAST ACROSS THE SOUTHERN PORTIONS OF THE
FINGER LAKES REGION. TO THE NORTH OF THIS BOUNDARY...A FAIRLY
STEADY SWATH OF WIDESPREAD PRECIP STRETCHES FROM THE MICHIGAN-
INDIANA BORDER...NORTHEAST ACROSS LAKE ERIE AND MUCH OF THE
NIAGARA FRONTIER...THEN ON ACROSS LAKE ONTARIO TO THE NORTH
COUNTRY. AT THE PRESENT TIME...TEMPS ACROSS MUCH OF THE AREA ARE
STILL WARM ENOUGH FOR MOSTLY RAIN...WITH THE EXCEPTION OF THE
HIGHER TERRAIN EAST OF LAKE ONTARIO...AND MORE NOTABLY ACROSS THE
NIAGARA FRONTIER...WHERE TEMPERATURES HAVE GOTTEN COLD ENOUGH FOR
AN ACCUMULATING WET SNOW TO BECOME PREDOMINANT.

THROUGH THE COURSE OF THE EVENING...THE AFOREMENTIONED FRONTAL
ZONE WILL CONTINUE TO SAG SOUTHWARD...WITH ITS ASSOCIATED NARROW
SWATH OF PRECIP CONTINUING TO SLIDE SOUTHWARD AND EASTWARD AS
WELL. THIS WILL RESULT IN FAIRLY WIDESPREAD PRECIPITATION
EITHER DEVELOPING OR CONTINUING THROUGH THE COURSE OF THE EVENING
HOURS...BEFORE SLOWLY TAPERING OFF FROM WEST TO EAST OVERNIGHT
BEHIND A WEAK WAVE OF LOW PRESSURE RIPPLING NORTHEAST ALONG THE
FRONTAL BOUNDARY.

IN TERMS OF PTYPE...EXPECT PRECIP TO REMAIN LARGELY IN THE FORM OF
SNOW WHERE IT IS ALREADY SNOW...WHILE TRANSITIONING FROM RAIN TO
SNOW ELSEWHERE AS THE BOUNDARY LAYER COOLS DUE TO A COMBINATION OF
COLD AIR ADVECTION AND INCREASING DYNAMIC/EVAPORATIVE COOLING.

GIVEN CURRENT TRENDS ACROSS FAR WESTERN NEW YORK...REALLY HAVE NO
CHOICE BUT TO SPEED UP THE TRANSITION FROM RAIN TO SNOW AND
THEREBY INDICATE MORE IN THE WAY OF SNOW FOR TONIGHT...WHICH HAS
CONSEQUENTLY RESULTED IN THE INTRODUCTION OF SOME SNOWFALL ACCUMULATIONS
ACROSS MANY OF THE LOWER ELEVATIONS IN ADDITION TO THE PREVIOUSLY
FORECAST ACCUMS ACROSS THE HIGHER TERRAIN. WITH THE MOST RECENT
FORECAST UPDATE...EXPECTED SNOWFALL ACCUMS NOW RANGE FROM 2-4"
ACROSS MUCH OF THE HIGHER TERRAIN EAST OF BOTH LAKES...TO 1-3"
ACROSS THE NIAGARA FRONTIER...AND FOR NOW AN INCH OR LESS ACROSS
THE REMAINDER OF THE FORECAST AREA...WHICH WILL STILL SEE AT LEAST
A SOMEWHAT DELAYED TRANSITION FROM RAIN TO SNOW COMPARED TO THE
NIAGARA FRONTIER. WILL CONTINUE TO MONITOR THROUGHOUT THE
EVENING...AND MAKE FURTHER ADJUSTMENTS SHOULD THEY BECOME
NECESSARY. STILL-RELEVANT PORTIONS OF THE NEAR TERM FORECAST
DISCUSSION FOLLOW BELOW...

EXPECT DRYING AND BREAKS IN THE CLOUD COVER ON THURSDAY AS SMALL
SCALE RIDGING SETS UP BETWEEN LOW PRESSURE AREAS. THE NEXT SYSTEM
WILL ARRIVE ON THE WESTERN THRESHOLD LATER THURSDAY AFTERNOON AND
EVENING...WITH POPS TO THE LIKELY RANGE FROM 21Z-00Z. HIGH TEMPS ON
THURSDAY WILL NOT VARY MUCH FROM WEDNESDAY'S HIGHS...MAINLY IN THE
MID TO UPPER 30S FOR HIGHER TERRAIN AND IN THE LOWER 40S AT LOWER
ELEVATIONS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THE FORECAST SCENARIO FOR THE END OF THE WEEK AND THIS WEEKEND IS
COMING INTO SLIGHTLY BETTER FOCUS...HOWEVER DIFFERENCES IN THE TRACK
AND SPEED OF THE LARGE SURFACE LOW PROGGED TO IMPACT THE REGION
CONTINUE TO MAKE IT DIFFICULT TO NAIL DOWN THE DETAILS OF THE
FORECAST. WHAT IS CLEAR IS THAT A 500MB VORTMAX CURRENTLY OFF OF THE
PACIFIC NORTHWEST COAST WILL DIG ACROSS THE INTER-MOUNTAIN WEST INTO
THE GREAT PLAINS BEFORE EJECTING ACROSS THE GREAT LAKES...IN THE
PROCESS SPAWNING A SURFACE LOW THAT TAKES A SIMILAR TRACK. THE KEY
ISSUE IS HOW DEEP THE 500MB TROUGH DIGS INTO THE PLAINS...WHICH THEN
HAS AN IMPACT ON HOW FAR SOUTH THE SURFACE LOW FORMS...WHICH THEN
AFFECTS THE TRACK/STRENGTH OF SAID FEATURE. THE MODEL PROGS CONTINUE
TO FEATURE AN ENVELOPE OF TRACKS WITH THE NAM FEATURING THE
STRONGEST...FASTEST...MOST NORTHERLY TRACK FOR THE LOW AND THE ECMWF
THE SLOWEST...MOST SOUTHERLY...AND WEAKEST OF THE MODELS. THE GFS IS
TRENDING MORE TOWARDS THE NAM/SREF SOLUTION...TAKING A 987MB LOW
ACROSS LAKE ERIE AND THE NIAGARA PENINSULA LATE THURSDAY NIGHT AND
THE SAINT LAWRENCE VALLEY BY FRIDAY EVENING....WITH THE CMC
FEATURING A SLIGHTLY WEAKER LOW THAT TRACKS A LITTLE FARTHER
SOUTH...MORE ACROSS THE SOUTHERN TIER AND THE ADIRONDACKS. IN
ADDITION TO HAVING A SIGNIFICANT IMPACT ON THE STRENGTH OF THE WINDS
WE RECEIVE IN THE WAKE OF THE LOW...THE CMC SOLUTION WOULD ALSO KEEP
COLDER AIR OVER THE REGION FOR LONGER...RESULTING IN THE POTENTIAL
FOR MORE SIGNIFICANT SYNOPTIC SNOWFALL WITH THE LOW. THE CMC
SOLUTION IS ALSO PLAUSIBLE...AND CONSISTENT...WHICH ONLY FURTHER
PROPAGATES THE CONUNDRUM. FOR NOW WILL GO WITH A COMPROMISE BLEND OF
THE GFS AND CMC SOLUTIONS. GOING WITH THIS COMPROMISE SOLUTION...THE
SCENARIO FOR THE END OF THE WEEK AND THE WEEKEND UNFOLDS AS
FOLLOWS...

THE SURFACE LOW TRACKS TO A LOCATION APPROXIMATELY NEAR THE EASTERN
END OF LAKE ERIE THURSDAY NIGHT. ISENTROPIC UPGLIDE AHEAD OF THE LOW
WILL LEAD TO DEVELOPING PRECIPITATION FROM WEST TO EAST AND SOUTH TO
NORTH THROUGH THE NIGHT THURSDAY NIGHT. PRECIP TYPE WILL GENERALLY
BE A MIXTURE OF RAIN AND SNOW WITH ACCUMULATIONS LIMITED MAINLY TO
HIGHER TERRAIN OF THE SOUTHERN TIER AND ACROSS THE NORTH COUNTRY.
SOME AREAS IN THE NORTH COUNTRY/TUG HILL HAVE THE POTENTIAL TO SEE
AT LEAST 2 TO 4 INCHES OF WET SNOW THU NIGHT INTO FRIDAY
MORNING...WITH LOWER ACCUMULATIONS ACROSS HIGHEST ELEVATIONS OF THE
SOUTHERN TIER. EXPECT PRECIP TYPE TO CHANGE OVER TO ALL RAIN ACROSS
MUCH OF THE FORECAST AREA ON FRIDAY MORNING AS THE WARM SECTOR OF
THE LOW TRACKS ACROSS THE REGION. ONCE AGAIN...IF THE LOW TRACKS
FARTHER SOUTH...THIS COULD LIMIT THE NORTHWARD PROGRESSION OF THE
WARM AIR A LEAD TO GREATER COVERAGE/AMOUNT OF SNOWFALL THURSDAY
NIGHT INTO FRIDAY. FOR NOW...EXPECT LOWS IN THE LOW TO MID 30S...TO
UPPER 20S IN THE NORTH COUNTRY THU NIGHT WITH HIGHS IN THE UPPER 30S
TO AROUND 40 ON FRIDAY.

COLDER AIR FILTERS INTO THE REGION LATER IN THE DAY FRIDAY INTO
FRIDAY NIGHT. EXPECT PRECIP TO CHANGE BACK OVER TO SNOW BY THE END
OF THE DAY ON FRIDAY WITH A QUICK BURST OF SNOW POSSIBLE AS THE LOW
PULLS AWAY FROM THE AREA AND THE DEFORMATION BAND ONT HE BACK SIDE
OF THE LOW MOVES ACROSS THE REGION. BY LATER FRIDAY NIGHT 850MB
TEMPERATURES DROP BELOW -12C  AND WITH FAIRLY UNIFORM WEST-NORTHWEST
FLOW ACROSS THE LAKES...WE SHOULD SEE A DECENT SETUP FOR LAKE EFFECT
SNOWS...PARTICULARLY ACROSS THE SOUTHEAST SNOWBELTS. SYNOPTIC
MOISTURE IS NOT LOOKING QUITE AS IMPRESSIVE AS IT HAS WITH PAST
RUNS...SO SNOWFALL ACCUMULATIONS MAY STAY SUB-ADVISORY. THE COLDER
AIR ADVECTING INTO THE REGION WILL ALSO ALLOW FOR TEMPERATURES TO
DROP BACK INTO SOMETHING APPROACHING NORMAL FOR THIS TIME OF YEAR
WITH LOWS IN THE 20S FRIDAY NIGHT AND HIGHS IN THE UPPER 20S TO LOW
30S SATURDAY.

HIGH PRESSURE OVER THE MIDWEST NUDGES EAST INTO THE EASTERN GREAT
LAKES FRIDAY NIGHT...WINDING DOWN THE LAKE EFFECT SNOWS AND BRINGING
AREAS OF CLEARING. EXPECT TEMPERATURES TO SEE A SIGNIFICANT DROP
WHERE THERE IS CLEARING...PARTICULARLY ACROSS THE NORTH COUNTRY
WHERE SUB-ZERO TEMPERATURES MAY BE POSSIBLE THANKS TO RADIATIONAL
COOLING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SUNDAY WILL FEATURE A BREAK FROM THE ACTIVE WEATHER AS RIDGING MOVES
OVERHEAD. COLD AIR STILL IN PLACE WILL KEEP TEMPERATURES RIGHT
AROUND SEASONAL NORMS. THE RIDGING MOVES OFF TO THE EAST COAST
SUNDAY NIGHT WITH SOUTHERLY RETURN FLOW KICKING IN ACROSS THE REGION
RESULTING IN A RETURN TO MILD WEATHER FOR MONDAY WITH HIGHS CLIMBING
BACK INTO THE 40S. IN ADDITION TO THE MILD WEATHER...WE MAY SEE MORE
WET WEATHER AS A CUTTER LOW PLOWING ACROSS THE NORTHERN TIER OF THE
U.S. IS PROGGED TO CROSS THE GREAT LAKES INTO QUEBEC...POTENTIALLY
SWINGING A COLD FRONT ACROSS WESTERN NEW YORK LATE IN THE DAY MONDAY
AND BRINGING A CHANCE OF RAIN WITH A POTENTIAL FOR MORE LAKE EFFECT
SNOWS BEHIND THE FRONT ON TUESDAY.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A COLD FRONT STALLED ACROSS WESTERN NEW YORK ALONG THE SOUTHERN LAKE
SHORES SOUTHWEST INTO NORTHERN OH IS THE FOCUS FOR SNOW TONIGHT. A
WEAK AREA OF LOW PRESSURE ALSO MOVING ALONG THE FRONT IS ASSISTING
IN THE PRODUCTION OF SNOW. CONDITIONS RECENTLY HAVE DROPPED TO IFR
AND INTERMITTENT LIFR VIS/CIGS DUE TO SNOW IMPACTING THE BUF/IAG/ROC
TERMINALS. THIS WILL PERSIST INTO THE OVERNIGHT HOURS AS REGIONAL
RADAR SHOWS THE SNOW TRAINING ALONG THE FRONT BACK THROUGH SOUTHERN
MICHIGAN. THERE MAY BE BREAKS INBETWEEN HEAVIER SNOWS.

FOR WATERTOWN... THE SNOW/LOWER VIS/CIGS WILL ARRIVE BY 03Z AS SNOW
MOVES TOWARD THE NORTHWEST ACROSS LAKE ONTARIO TOWARD THE SITE.

FOR JAMESTOWN...THIS SITE LIES SOUTH OF THE STEADIEST SNOW. VIS IS
REPORTING AT 1/4 DUE MAINLY TO SOME FG THROUGH THE SOUTHERN TIER
SINCE RADAR SHOWS ONLY LIGHT SCATTERED SNOW FOR THE WESTERN SOUTHERN
TIER. BACK TO THE WEST A SECOND AREA OF STEADY SNOW WILL MOVE FOR
NORTH OF KCLE TO THE E-NE AND JHW SHOULD SEE A PERIOD OF STEADY SNOW
LATER THIS EVENING.

DRIER AIR INFILTRATING ON THURSDAY WILL BRING VFR CONDITIONS BACK TO
THE AREA AFTER 12Z-14Z...BUT ANOTHER SYSTEM WILL ARRIVE FOR THURSDAY
NIGHT.

OUTLOOK...
THURSDAY NIGHT/FRIDAY...MVFR WITH RAIN AND SNOW LIKELY.
SATURDAY...VFR...WITH IFR/MVFR IN SCATTERED SNOW SHOWERS AND AREAS
OF LAKE EFFECT SNOW EAST OF THE LAKES.
SUNDAY...VFR...SCTD LAKE EFFECT SNOW SOUTHEASTERN LAKE ONTARIO.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL DROP THIS EVENING. WINDS AND WAVES
WILL DIMINISH FURTHER TONIGHT AND REMAIN BELOW ADVISORY CRITERIA THROUGH
FRIDAY...BUT WILL INCREASE ONCE MORE DURING FRIDAY NIGHT AND
REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...JJR/WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH
MARINE...WCH
Hazardous weather outlook, Feb 22, 5:24 AM EST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
524 AM EST WED FEB 22 2012

NYZ001>008-010>014-019>021-085-231030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
524 AM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A DEEP STORM SYSTEM WILL LIFT OUT OF THE OHIO VALLEY AND BRING A
MIXED BAG OF PRECIPITATION TO WESTERN AND NORTH CENTRAL NEW YORK
LATE THURSDAY THROUGH FRIDAY. WHILE THERE WILL BE THE POTENTIAL
FOR SOME LOCALIZED SIGNIFICANT WET SNOWFALL ACROSS THE HIGHER
ELEVATIONS AND EAST OF LAKE ONTARIO THURSDAY NIGHT AND FRIDAY...
IT IS MORE LIKELY THAT THE PRECIPITATION WILL BE MIXED WITH ENOUGH
RAIN TO KEEP SNOW ACCUMULATIONS FROM HAVING A SUBSTANTIAL IMPACT.

ACCUMULATING LAKE SNOWS ARE THEN EXPECTED FRIDAY NIGHT THROUGH
SATURDAY NIGHT FOR THE NORMAL SNOWBELTS SOUTHEAST OF BOTH LAKES
ERIE AND ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-231030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
524 AM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Feb 22, 6:47 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
647 PM EST WED FEB 22 2012

NYZ001-002-010-230200-
NIAGARA-ORLEANS-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO
647 PM EST WED FEB 22 2012

...LIGHT TO MODERATE SNOW THIS EVENING...

AS OF 645 PM...A NEARLY STATIONARY BAND OF LIGHT TO MODERATE SNOW
CONTINUES TO MOVE ACROSS NORTHERN ERIE...NIAGARA AND ORLEANS
COUNTIES THIS EVENING. SNOWFALL RATES WITHIN THIS REGION IS APPROACHING
AN INCH PER HOUR IN SOME LOCATIONS...WITH EXPECTED SNOWFALL TOTALS
OF 1 TO 3 INCHES. IN ADDITION...VISIBILITIES WILL RAPIDLY DROP
TO BELOW ONE MILE ALONG WITH ROADS BECOMING QUICKLY SNOW COVERED AND
SLIPPERY.

DRIVERS ARE URGED TO SLOWLY DOWN THIS EVENING...BE PREPARED FOR
REDUCED VISIBILITIES AND RAPIDLY DETERIORATING CONDITIONS...ALLOW
FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATIONS.
Special weather statement, Feb 22, 8:56 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
856 PM EST WED FEB 22 2012

NYZ010>012-085-230400-
NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...
ORCHARD PARK...SPRINGVILLE
856 PM EST WED FEB 22 2012

...MODERATE TO HEAVY SNOWFALL TONIGHT...

AS OF 855 PM...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL CONTINUE
TO MOVE ACROSS THE REGION TONIGHT. SNOWFALL RATES OF BETWEEN A
HALF UP TO AN INCH PER HOUR CAN BE EXPECTED THROUGH 11 PM. IN
ADDITION TO THE SNOWFALL...VISIBILITIES WILL RAPIDLY DROP TO BELOW
A MILE ALONG WITH ROADS BECOMING QUICKLY SNOW COVERED AND
TREACHEROUS.

DRIVERS ARE URGED TO SLOW DOWN TONIGHT...BE PREPARED FOR REDUCED
VISIBILITIES AND RAPIDLY DETERIORATING CONDITIONS...ALLOW FOR
EXTRA TIME TO ARRIVE AT YOUR DESTINATIONS.
Special weather statement, Feb 22, 9:54 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
954 PM EST WED FEB 22 2012

NYZ006>008-230500-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
954 PM EST WED FEB 22 2012

AS OF 955 PM...MODERATE TO HEAVY SNOWFALL CONTINUES TO MOVE ACROSS
THE EASTERN LAKE ONTARIO REGION TONIGHT. SNOWFALL RATES OF UP TO AN
INCH PER HOUR CAN BE EXPECTED THROUGH MIDNIGHT. IN ADDITION TO THE
SNOWFALL...VISIBILITIES WILL RAPIDLY DROP TO BELOW A MILE ALONG
WITH ROADS BECOMING QUICKLY SNOW COVERED AND TREACHEROUS.

DRIVERS ARE URGED TO SLOW DOWN TONIGHT...BE PREPARED FOR REDUCED
VISIBILITIES AND RAPIDLY DETERIORATING CONDITIONS...ALLOW FOR
EXTRA TIME TO ARRIVE AT YOUR DESTINATIONS.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:48 AM ESTSmall Craft AdvisoryBUF36 hr
Feb 23, 4:06 PM ESTSmall Craft AdvisoryBUF11 hr
Feb 23, 4:28 PM ESTLake Effect Snow WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 8 more11 hr
Feb 23, 4:28 PM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 5 more11 hr

Nearby

Winter Weather Advisories in New York, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.